Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Using Solatol, plavix, lipitor, metformin. Can vit. B-12 cause severe weakness and diziness?

Can Vit. B12 deficiency cause severe weakness & dizziness? Mine is just a little over point 2 & PA has advised Vit. B 12 shots. I am on Sotalol (generic for Betapace) Plavix, Lipitor, (every other day) Metformin, Tribenzor & two 81 mg. of aspirin a day. Have ruled out heart problems except for Afib which is going to be checked out via 48 hour monitor. Previously had CABG & later Taxus stent. PA thinks Vit. B12 deficiency is why I am having this severe weakness & dizziness & wants to start the B12 right away. My main question is will the B12 interfere with any of the other meds? Questions to the pharmacist seems vague. Thank you very much.
Mon, 30 Sep 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  
General & Family Physician 's  Response
Hello,
VIT B 12 deficiency can definitely cause severe weakness and dizziness.
Your doctor is right in suggesting immediate start of injectable VIT B 12.
This has no interaction with any of the medicines outlined above.
Thanks
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m 55 yr. old male who s 50lbs. over weight. I m currently in a pre diabetes range. My doctor just started me on topiramate and metformin to so that I can avoid type 2 diabetes. I m very concerned about the risks in taking metformin. He didn t tell me about a B12 deficit issue or the heart risks. I started taking B12 today. I m scheduled to see him in another 3 months. Another note, due to back issues I m not able to to do much in the way of exercising right now. In time, I will be. With exercise, healthy diet and having lost weight, might it be possible to avoid diabetes without the use of these drugs?

doctor1 MD

Hi for several years i have suffered with palpitations, they seem to come and go, i can have a few then nothing for a few months and episodes of a weird lightheaded feeling and after i feel drained and Five months ago i was diagnosed with vitb12 deficiency and had a course of treatment, i recently have been getting these episodes again. Are these symptoms linked to my b12 levels? Are they likely to be low again only after 5 months ago having injections. Could anything else be the cause?

doctor1 MD

I help watch a 92 year old female who is on Plavix, baby aspirin, isosorbide, Lipitor, and Inderal . Because she has developed a rash, urticaria that comes and goes in severity, a Nurse Practioner placed her on Prilosec for a short period of time instead of using corticosteroid. What would possible reaction to this combination be?

Recent questions on  Vitamin b12 supplement

doctor1 MD

Hi, I have coeliac disease and have been adhering to a gluten free diet for about a year now since I was diagnosed. I ve always had a problem with fatigue and had attributed it to the coeliac disease; however, now that I m on a gluten free diet I had thought that might alleviate it - it hasn t. I can sleep anywhere from 5 to 15 hours a night and always have the same lethargy, despite trying different sleeping patterns, drowning myself in coffee, having B12 injections , and doing awake things like getting out and about. Is there anything you could recommend to make me less sleepy all the time?

doctor1 MD

done my health check up. Attached reports. Please advise

doctor1 MD

Hi Doctors, today I got my medical report and found that level of my vitamin D3 is 29 ng/ml. I have psoriasis on my scalp . What should be the ideal level?

doctor1 MD

Good Morning I am a 52 year old pmp female who currently smokes (planning on quitting very soon) I am looking to see what kinds of vitamins a woman my age should be taking when I looked it up on the internet I found the following: Calcium and...

doctor1 MD

I have had a complete thyroidectomy; the parathyroid was retainded. Current level of levothyroxin is 175mcg. Friday s bloodwork: TSH = 0.01; T3 = 3.2; T4 = 1.73 B12 = 560 (1ml B12 every 3 weeksd, IM) Chronic fatigue; Fight to maintain 200 punds (5 foot tall) on 800 calories/day. Appointment with Primary in one month. Any suggestions?

doctor1 MD

Hello, About 6 months ago I was diagnosed with a B12 deficiency because I was very tired, having neck and back pain , and my arms and legs were in pain and often tingling . I have been getting B12 shots since that time. About two weeks ago I became very tired again and figured I was due for my shot which I went and got. But I also asked for updated blood work because my arms have been hurting a lot again. My blood work came back positive for mono. Due to my continued arm pains, my doctor is now going to send me for xrays on my arms and hands. Is there a connections between mono and B12? I had mono when I was about 15 years old; I am now 30. Thank you for your time.

doctor1 MD

I started the visalus shakes in January. I have had problems with my B12 and hemaglobin. I had my hemaglobin tested yesterday and it dropped from a 13 in January to a 9.75. I m not sure if that could be related to the fact that I was doing protein shakes .